MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-6-15-3D-SS
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reported at this time based on analysis findings.Product analysis findings: the axium prime coil was returned for analysis within a shipping box; within a plastic bag and within a d ispenser coil.The introducer sheath was found on the axium prime pusher.The axium prime introducer sheath was found inverted with the ¿wave-lock¿ portion of the introducer sheath at the distal end.The axium prime pusher ai (actuator interface) was found intact.The axium prime pusher was found broken within the introducer sheath at the hbi (hypotube break indicator) with the release wire pulled for 12.0cm.In addition, the axium prime pusher was found broken at 40.2cm from the distal end of the pusher with the release wire pulled for 2.0mm.The release wire coin was found pulled back from the lumen stop, the shield coil was found stretched, and the implant coil was found detached and not returned.The introducer sheath could not be removed from the pusher due to the damaged condition of the pusher.Based on the device analysis and reported information, the customer¿s report was confirmed.It is likely the damage found with the axium prime pusher contributed to the reported resistance.Breaking of the hypotube and pulling of the release wire likely caused the implant coil to detach.It is not clear if the breaking of the axium prime pusher, at the manual detachment location, or detachment of the implant coil was intended.However, the cause for the pusher damage and implant coil detachment could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information reporting that an axium coil was stuck in the sheath.It was indicated that the device was prepared according to the instructions for use (ifu).The device was not implanted.The patient's blood flow was normal.Vessel tortuosity was moderate.There was no harm or injury to the patient.Additional information received reported that the coil was hydrated correctly and the introducer sheath was held vertically when the implant coil was pulled back inside.There was damage observed to the pusher, was the reason the coil did not come out of the sheath.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12000827
Report Number2029214-2021-00735
Device Sequence Number11015331
Product Code KRD
UDI-Device Identifier00847536008274
UDI-Public00847536008274
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2023
Device Model NumberAPB-6-15-3D-SS
Device Catalogue NumberAPB-6-15-3D-SS
Device Lot NumberB061097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1